MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ IO 15MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ IO 15MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917337
Medical Device Problem Codes Difficult to Flush (1251); Failure to Prime (1492)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that during resuscitation efforts on a patient that arrived to the facility in full cardiopulmonary arrest, the user was unable to prime and flush the extension set of the io.As a result, a 2nd extension set was opened but was also unable to be primed and flushed.Ultimately, an io was placed successfully with the use of a competitor device.Despite best efforts, the patient expired.Additional information states that the physician does not assert that the inability to flush the extension set contributed to the patient's death.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A review of the certificate of compliance was performed, and it was found out that the lot met the quality system requirements and specifications.This product has been manufactured and controlled in accordance with the fda qsr and iso.The needle set passed all the release criteria.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without a sample.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
EZ IO 15MM NEEDLE SET + STABILIZER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key16953313
Report Number3011137372-2023-00135
Device Sequence Number6915958
Product Code FMI
UDI-Device Identifier10801902170498
UDI-Public10801902170498
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberIPN917337
Device Catalogue Number9018P-VC-005
Device Lot Number7611681
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 DA
Patient SexMale